Alert archive / Oklahoma / Frost Advisories in 2020

Frost Advisory 2, NWS Tulsa, OK

May 8, 20209 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this frost advisory at May 8, 2020, 2:16 PM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at May 9, 2020, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 8, 2020, 2:16 PM CDT (19:16 UTC)
In effect from
May 9, 2020, 2:00 AM CDT
Expired
May 9, 2020, 8:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WWUS74 KTSA 081916
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
216 PM CDT Fri May 8 2020

ARZ001-002-010-011-OKZ054>058-061>063-068-069-090930-
/O.NEW.KTSA.FR.Y.0002.200509T0700Z-200509T1300Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
216 PM CDT Fri May 8 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY...

* WHAT...Temperatures between 32 and 36 will result in frost 
  formation.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From 2 AM to 8 AM CDT Saturday.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold. Bring your pets indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
653 
WWUS74 KTSA 090903
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
403 AM CDT Sat May 9 2020

ARZ001-002-010-011-OKZ054>058-061>063-068-069-091300-
/O.CON.KTSA.FR.Y.0002.000000T0000Z-200509T1300Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
403 AM CDT Sat May 9 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures between 32 and 36 will result in frost 
  formation.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...Until 8 AM CDT today.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold. Bring your pets indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
222 
WWUS74 KTSA 091249
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
749 AM CDT Sat May 9 2020

ARZ001-002-010-011-OKZ054>058-061>063-068-069-091400-
/O.EXP.KTSA.FR.Y.0002.000000T0000Z-200509T1300Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
749 AM CDT Sat May 9 2020

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures will continue to rise with temperatures topping
out in the mid 60s to lower 70s this afternoon. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at May 8, 2:13 PM CDT, 3 minutes earlier.

Area forecast discussion, May 8, 2:13 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Fri May 8 2020

.DISCUSSION...

The main items of note will be near record lows tonight and frost
potential, followed by record low max temp and rain potential on
Monday for parts of the area. Thunderstorm chances return Tuesday
night and will continue until further notice...

A strong cold front moved thru the region this morning, with high
pressure building into the region at the surface. Winds will back
off tonight as the center of the surface anticyclone settles over
the Ozarks early tomorrow morning. Clearing skies and light winds
will allow for optimal radiational cooling and overnight lows that
will be near record levels most places. Temps will get close
enough to freezing across portions of far northeast OK and
northwest AR to necessitate the issuance of a frost advisory.

Expect a dry and fairly uneventful weekend with below average
temps prevailing. A weak reinforcing front will help to keep
things cool, especially across the north, on Sunday.

Clouds and rain will spread mainly across areas along and north of
I-40 as we head into Monday. This will be forced by mid level warm
frontogenesis along the NW flow baroclinic zone. The clouds and
rain will keep temps cool for highs, and in fact so cool that some
locations across NE OK and NW AR may see record low max temps that
day. Went several degrees below NBM guidance and leaned toward NAM
and EC raw temps. The forcing remains in place going into Tuesday
morning, so expect cool and rainy conditions, especially north of
I-40. Things may taper off enough by Tuesday afternoon to allow
temps to modify a bit.

A warm front will lift north across the region Tuesday night into
Wednesday, with thunderstorm potential returning to the region.
Dryline storms out west Wednesday afternoon could affect parts of
the region Wednesday evening. Our best chance for storms will
probably hold off until Thursday night and Friday, when a sagging
front initiates a fairly unsettled stormy pattern over our area.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  68  47  66 /   0   0   0   0
FSM   43  68  46  73 /   0   0   0   0
MLC   42  68  46  70 /   0   0   0   0
BVO   36  67  42  64 /   0   0   0   0
FYV   34  64  42  66 /   0   0   0   0
BYV   37  64  44  64 /   0   0   0   0
MKO   40  67  45  68 /   0   0   0   0
MIO   36  65  43  63 /   0   0   0   0
F10   41  68  46  67 /   0   0   0   0
HHW   45  69  47  74 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 2 AM to 8 AM CDT Saturday for OKZ054>058-
     061>063-068-069.

AR...Frost Advisory from 2 AM to 8 AM CDT Saturday for ARZ001-002-010-
     011.

&&

LONG TERM....30
Hazardous weather outlook, May 8, 10:54 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1054 AM CDT Fri May 8 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1054 AM CDT Fri May 8 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A northerly wind of 15 to 20 with gusts to around 35 mph
will continue this afternoon before diminishing this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...No Hazards.
MONDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
After several days of cool, but settled weather conditions, rain
and thunderstorm chances return by early next week. Several upper
disturbances will traverse the region next week, resulting in daily
chances for showers and isolated to scattered thunderstorms. Warmer
temperatures are also expected by later next week, and may result
in slightly better chances for severe weather by Thursday.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 8, 8:44 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     MCALESTER               34.93N 95.77W
05/08/2020                   PITTSBURG          OK   BROADCAST MEDIA

            SEVERAL PICS RELAYED VIA TWITTER OF TREE DAMAGE IN
            MCALESTER. TIME ESTIMATED BY RADAR AND ASOS WIND GUST
            MEASUREMENT AT KMLC.

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:01 PM CDTSpecial Weather StatementTSADelaware29 min
May 7, 11:53 PM CDTSpecial Weather StatementTSACreek37 min
May 8, 2:14 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg61 min
May 8, 2:49 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha56 min
May 8, 2:53 AM CDTSevere Thunderstorm WarningTSAChoctaw53 min
May 8, 3:22 AM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 8, 3:44 AM CDTSpecial Weather StatementTSALeFlore31 min
May 7, 7:09 PM CDTSpecial Weather StatementTSAWashington36 min
May 7, 7:41 PM CDTSpecial Weather StatementTSAMadison, Washington49 min
May 8, 3:32 AM CDTSpecial Weather StatementTSASebastian58 min

Nearby

Frost Advisories in Oklahoma, 2020Frost Advisories in Arkansas, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.